IDEAS home Printed from https://ideas.repec.org/a/spr/jglopt/v66y2016i2d10.1007_s10898-014-0260-5.html
   My bibliography  Save this article

On the quadratic eigenvalue complementarity problem

Author

Listed:
  • Carmo P. Brás

    () (Universidade Nova de Lisboa)

  • Alfredo N. Iusem

    () (Instituto de Matématica Pura e Aplicada (IMPA))

  • Joaquim J. Júdice

    () (Instituto de Telecomunicações)

Abstract

Abstract We introduce several new results on the Quadratic Eigenvalue Complementarity Problem (QEiCP), focusing on the nonsymmetric case, i.e., without making symmetry assumptions on the matrices defining the problem. First we establish a new sufficient condition for existence of solutions of this problem, which is somewhat more manageable than previously existent ones. This condition works through the introduction of auxiliary variables which leads to the reduction of QEiCP to an Eigenvalue Complementarity Problem in higher dimension. Hence, this reduction suggests a new strategy for solving QEiCP, which is also analyzed in the paper. We also present an upper bound for the number of solutions of QEiCP and exhibit some examples of instances of QEiCP whose solution set has large cardinality, without attaining though the just mentioned upper bound. We also investigate the numerical solution of the QEiCP by exploiting a nonlinear programming and a variational inequality formulations of QEiCP. Some numerical experiments are reported and illustrate the benefits and drawbacks of using these formulations for solving the QEiCP in practice.

Suggested Citation

  • Carmo P. Brás & Alfredo N. Iusem & Joaquim J. Júdice, 2016. "On the quadratic eigenvalue complementarity problem," Journal of Global Optimization, Springer, vol. 66(2), pages 153-171, October.
  • Handle: RePEc:spr:jglopt:v:66:y:2016:i:2:d:10.1007_s10898-014-0260-5
    DOI: 10.1007/s10898-014-0260-5
    as

    Download full text from publisher

    File URL: http://link.springer.com/10.1007/s10898-014-0260-5
    File Function: Abstract
    Download Restriction: Access to the full text of the articles in this series is restricted.

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Hoai Le Thi & Mahdi Moeini & Tao Pham Dinh & Joaquim Judice, 2012. "A DC programming approach for solving the symmetric Eigenvalue Complementarity Problem," Computational Optimization and Applications, Springer, vol. 51(3), pages 1097-1117, April.
    2. Luís Fernandes & Joaquim Júdice & Hanif Sherali & Maria Forjaz, 2014. "On an enumerative algorithm for solving eigenvalue complementarity problems," Computational Optimization and Applications, Springer, vol. 59(1), pages 113-134, October.
    3. A. Pinto da Costa & A. Seeger, 2010. "Cone-constrained eigenvalue problems: theory and algorithms," Computational Optimization and Applications, Springer, vol. 45(1), pages 25-57, January.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. repec:eee:apmaco:v:312:y:2017:i:c:p:134-148 is not listed on IDEAS

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:jglopt:v:66:y:2016:i:2:d:10.1007_s10898-014-0260-5. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.